MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.The universal cord was crushed.It was confirmed that the curved part was crushed.However, no black liquid was found.Few image guides were broken and images were unrecognizable.Follow up in progress to determine if any testing was performed on the patient to confirm no cross contamination or if any prophylactic treatment/intervention was provided as a result of this event.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is received.
 
Event or Problem Description
The customer reported to olympus, the flexure of the oes hysterofiberscope was crushed by strong impact when washed after a hysteroscopy procedure, and black fluid was leaking from the forceps channel.It was also reported that the black fluid may have leaked into the patient during testing.The procedure was completed with the same device.No health problems were reported by the patient who underwent testing.As part of the cleaning, disinfection and sterilization (cds) process, manual cleaning and disinfection was performed onsite by the customer according to the instructions for use.
 
Additional Manufacturer Narrative
This report is being submitted for additional information from the customer.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is received.
 
Event or Problem Description
It was further reported, there was no plan to implement preventive treatment or intervention.The customer does not plan to perform additional testing.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the legal manufacturer¿s investigation, the reprocessing procedure of the facility did not deviate from the instruction manual, and the device evaluation could not confirm the black liquid from the inside of the scope.Therefore, a definitive root cause could not be determined.During inspection and testing, service found a leak due to a perforation in the instrument/forceps channel.Due to buckling and deformation of the instrument/forceps channel tube, the channel cleaning brush could not be inserted smoothly, and the forceps could not be inserted.The insertion tube was crushed due to external factors.The connecting tube had a dent, and the bending tube was damaged.The image guide had significant breakages due to physical stress, and the rubber adhesive was deteriorated and chipped due to the cds processes over time.The angle of curvature was insufficient due to the stretching of the angle wire, and the bending angle in the up direction was out of specification due to stretching of the angle wire.A leak was observed in the light guide bundle, and the light guide cover glass and connector had corrosion.The light guide lens had discoloration.The light guide bundle was slipping.The control unit body demonstrated fluid ingress.The universal cord was scratched, dented, and sticky, due to wear and stress from the cleaning/disinfecting/sterilization (cds) processes over time.The grip and up/down plate were sticky due to deterioration/discoloration from the cds processes over time.The adjustment ring indicator was peeling.Scratches were observed on several device components due to wear.Olympus will continue to monitor field performance for this device.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15956309
Report Number3002808148-2022-05101
Device Sequence Number17782490
Product Code HIH
UDI-Device Identifier04953170340178
UDI-Public04953170340178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2022
Supplement Date Received by Manufacturer12/15/2022
12/21/2022
Initial Report FDA Received Date12/11/2022
Supplement Report FDA Received Date12/15/2022
01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale